MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield that failed to open at the distal end.The patient was undergoing a procedure for flow diverter treatment of a left c5 unruptured amorphous aneurysm.The aneurysm max diameter was was 10mm and the neck diameter was 11mm.Patient's vessel tortuosity was minimal.Dual antiplatelet treatment (dapt) was not administered.It was reported that the pipeline device and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment, the distal tip of the pipeline stent failed to open.It was noted that less than 50% of the pipeline was deployed when the failure to open was observed.The pipeline was not positioned in a bend.The pipeline was resheathed 2 or less times.The surgeon attempted deployment using push-pull-release technique but the pipeline still failed to open.The stent was retrieved and deployed again and given time to open but without success.The pipeline was then retrieved from the patient's body and replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that no causes or contributing factors for the event were identified.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: n/a.As found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer¿s report of "failure to open at the distal end" was not confirmed, as the distal end of the braid was opened and frayed.The specific cause of the failure to open could not be determined.Possible reasons for this failure may include vessel tortuosity, braid damage, or deployment of the braid in a vessel bend.However, the customer indicated that the vessel tortuosity was minimal and that the braid was not positioned in a vessel bend, which eliminates these factors as potential causes.In this case, the damaged braid likely contributed to the failure to open.Such damage can result from over-manipulation, improper deployment techniques, applying pressure against resistance while pushing or pulling the delivery wire, or deploying or resheathing the braid against resistance.The cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24574663
Report Number2029214-2026-00406
Device Sequence Number21121644
Product Code OUT
UDI-Device Identifier00763000449476
UDI-Public(01)00763000449476(17)280903(10)D062616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD062616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/13/2026
04/17/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/06/2026
05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight55 KG